Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 25, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Dec 3, 2017, 11:20 AM EST. It took effect at Dec 4, 2017, 5:00 AM EST. It was in force for 53 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2017, 11:20 AM EST (16:20 UTC)
- In effect from
- Dec 4, 2017, 5:00 AM EST
- Expired
- Dec 6, 2017, 10:00 AM EST
- In force
- 53 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
064 WHUS73 KGRR 031620 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1120 AM EST SUN DEC 3 2017 LMZ844>849-040030- /O.UPG.KGRR.GL.A.0013.171204T0900Z-171206T0400Z/ /O.NEW.KGRR.GL.W.0025.171204T1000Z-171206T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1120 AM EST SUN DEC 3 2017 ...GALE WARNING IN EFFECT FROM 5 AM MONDAY TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 4 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 10 TO 15 KNOTS REST OF TODAY. SOUTHEAST 15 TO 25 KNOTS TONIGHT INCREASING TO 35 KNOT GALES TOWARD DAYBREAK MONDAY. * WAVES...AROUND A FOOT REST OF TODAY. 1 TO 3 FEET TONIGHT BUILDING TO 4 TO 7 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
12 follow-up statements
772 WHUS73 KGRR 032056 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 356 PM EST SUN DEC 3 2017 LMZ844>849-040500- /O.CON.KGRR.GL.W.0025.171204T1000Z-171206T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 356 PM EST SUN DEC 3 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 AM EST WEDNESDAY... * WINDS...SOUTH TO 30 KNOTS TONIGHT INCREASING TO 35 KNOT GALES MONDAY. * WAVES...1 TO 3 FEET TONIGHT BUILDING TO 4 TO 7 FEET OVERNIGHT. 6 TO 10 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
078 WHUS73 KGRR 040238 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 938 PM EST SUN DEC 3 2017 LMZ844>849-041045- /O.CON.KGRR.GL.W.0025.171204T1000Z-171206T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 938 PM EST SUN DEC 3 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 AM EST WEDNESDAY... * WINDS...SOUTH TO 30 KNOTS TONIGHT INCREASING TO 35 KNOT GALES MONDAY. * WAVES...1 TO 3 FEET TONIGHT BUILDING TO 4 TO 7 FEET OVERNIGHT. 6 TO 10 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
132 WHUS73 KGRR 040835 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 AM EST MON DEC 4 2017 LMZ844>849-041645- /O.CON.KGRR.GL.W.0025.171204T1000Z-171206T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 335 AM EST MON DEC 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTH TO 30 KNOTS INCREASING TO 35 KNOT GALES TODAY. THE WINDS WILL VEER TO THE WEST BY TUESDAY WITH THE GALE CONDITIONS PERSISTING. * WAVES...2 TO 4 FEET BUILDING TO 6 TO 10 FEET TODAY. WAVES BUILDING TO 8 TO 12 FEET BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
931 WHUS73 KGRR 041624 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1124 AM EST MON DEC 4 2017 LMZ844>849-050030- /O.CON.KGRR.GL.W.0025.000000T0000Z-171206T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1124 AM EST MON DEC 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTH GALES TO 35 KNOTS REST OF TODAY. INCREASING TO 40 KNOTS TONIGHT AND VEERING WEST TOWARD DAYBREAK. * WAVES...6 TO 10 FEET REST OF TODAY. 8 TO 12 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
440 WHUS73 KGRR 042054 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 354 PM EST MON DEC 4 2017 LMZ844>849-050500- /O.CON.KGRR.GL.W.0025.000000T0000Z-171206T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 354 PM EST MON DEC 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTH GALES TO 40 KNOTS TONIGHT VEERING SOUTHWEST TOWARD DAYBREAK. WEST GALES TO 40 KNOTS TUESDAY. * WAVES...8 TO 13 FEET TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
794 WHUS73 KGRR 050244 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 944 PM EST MON DEC 4 2017 LMZ844>849-051045- /O.CON.KGRR.GL.W.0025.000000T0000Z-171206T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 944 PM EST MON DEC 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTH GALES TO 40 KNOTS TONIGHT VEERING SOUTHWEST TOWARD DAYBREAK. WEST GALES TO 40 KNOTS TUESDAY. * WAVES...8 TO 13 FEET TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
993 WHUS73 KGRR 050826 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 AM EST TUE DEC 5 2017 LMZ844>849-051630- /O.CON.KGRR.GL.W.0025.000000T0000Z-171206T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 326 AM EST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...GALES TO 40 KNOTS TODAY INTO TONIGHT. * WAVES...10 TO 14 FEET INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
867 WHUS73 KGRR 051354 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 854 AM EST TUE DEC 5 2017 LMZ844>849-052200- /O.CON.KGRR.GL.W.0025.000000T0000Z-171206T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 854 AM EST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...GALES TO 40 KNOTS THROUGH TONIGHT. * WAVES...10 TO 14 FEET INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
796 WHUS73 KGRR 052035 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 PM EST TUE DEC 5 2017 LMZ844>849-060445- /O.CON.KGRR.GL.W.0025.000000T0000Z-171206T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 335 PM EST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...GALES TO 40 KNOTS THROUGH TONIGHT. WINDS WILL SUBSIDE TO TO WEST AT 30 KNOTS WEDNESDAY MORNING. * WAVES...10 TO 14 FEET INTO TONIGHT. WAVES SUBSIDING TO 7 TO 10 FEET BY MID MORNING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
698 WHUS73 KGRR 060311 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1011 PM EST TUE DEC 5 2017 LMZ844>849-060900- /O.CON.KGRR.GL.W.0025.000000T0000Z-171206T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1011 PM EST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...WEST GALES TO 40 KNOTS THROUGH TONIGHT. WINDS WILL SUBSIDE TO TO WEST AT 30 KNOTS WEDNESDAY MORNING. * WAVES...10 TO 14 FEET INTO TONIGHT. WAVES SUBSIDING TO 7 TO 10 FEET BY MID MORNING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
070 WHUS73 KGRR 060806 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 AM EST WED DEC 6 2017 LMZ844>849-061500- /O.EXT.KGRR.GL.W.0025.000000T0000Z-171206T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 306 AM EST WED DEC 6 2017 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...WEST GALES TO 35 KNOTS DIMINISHING THIS MORNING. * WAVES...8 TO 11 FEET INTO TONIGHT SUBSIDING TO 7 TO 10 FEET BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
940 WHUS73 KGRR 061508 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1008 AM EST WED DEC 6 2017 LMZ844>849-062315- /O.EXP.KGRR.GL.W.0025.000000T0000Z-171206T1500Z/ /O.NEW.KGRR.SC.Y.0095.171206T1508Z-171208T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1008 AM EST WED DEC 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. * WINDS...WEST TO 30 KNOTS REST OF TODAY, BECOMING NORTHWEST TONIGHT. * WAVES...7 TO 11 FEET REST OF TODAY, 6 TO 9 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 3, 11:04 AM EST, 16 minutes earlier.
Area forecast discussion, Dec 3, 11:04 AM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1104 AM EST Sun Dec 3 2017
LATEST UPDATE...
Marine
.SYNOPSIS...
Issued at 319 AM EST Sun Dec 3 2017
A strong low pressure system will track northeastward through the
Great Lakes region Monday into Tuesday. A powerful cold front will
swing eastward through Lower Michigan Monday night into Tuesday
morning. Ahead of this front the airmass will be unseasonably mild
but behind it the temperatures will turn sharply colder. A band of
showers and thunderstorms along with gusty winds will accompany
the passage of this front.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 319 AM EST Sun Dec 3 2017
To start there was some dense fog in the FFX to RQB corridor and
webcams show some around Hart. Ludington has be touching 1/2 mile.
The temperature was below freezing. HRRR shows the fog expanding
southeast over the next couple of hours. Even though we had no
reports of slick conditions...I issued a headline for freezing fog
given the likelihood for it to persist through daybreak for the
northern couple of rows. May need to expand it southeast with
time.
I added thunder to the forecast for Monday afternoon into Monday
night. Elevated instability is forecasted along with a low level
jet moving in. So a risk is there. We will need to monitor the
winds. 850 to 925 mb values go over 50 knots and there will be
some mixing with the frontal passage. May see some power outages.
The snow at this time looks like it will not get too organized
until after 4 pm Tue.
.LONG TERM...(Tuesday night through Saturday)
Issued at 319 AM EST Sun Dec 3 2017
A wintry wx pattern will develop through the long range forecast
period with below normal temperatures and lake effect snow showers
as an upper level trough amplifies and then remains entrenched
over the Great Lakes region mid to late week. High temperatures
through the long term fcst period will only reach the upper 20's
to lower 30's with min temps mainly in the teens to lower 20's.
Westerly flow lake effect snow showers will already begin to develop
Tuesday night as h8 temps fall to around -14 C by 12Z Wednesday
yielding delta t/s in the upper teens to lower 20s. Several upper
level disturbances will drop down from the northwest and reinforce
the upper level trough/cold air over our region.
They will also bring periodic boosts to inversion heights prior to
moving through and also enhance the snow showers from time to time
as that occurs in conjunction with enhanced lift from those systems.
Depth of moisture is somewhat in question but we believe the dgz
should be saturated or nearly saturated most of the time mid to late
week as medium range guidance typically under do depth of
moisture in this type of synoptic pattern.
As always direction/strength of low level winds will be very
important in determining how lake effect snow shower orientation is
modulated from time to time. Overall prevailing west/nw flow will
result in decent les potential for at least our western two tiers of
counties and further inland as well on days with stronger winds.
Bottom line... cold with lake effect snow showers through the long
range fcst period. Impacts to travel are probable mid to late week
into next weekend particularly near to west of US-131.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 632 AM EST Sun Dec 3 2017
Patchy dense ground fog will give way to VFR clouds through most
of the period. Rain will be moving in from the west later
tonight...mainly after 09z. Thus a risk lowering visibilities and
ceilings exists. I did add wind shear to the KMKG taf as a low
level jet moves in later tonight for KMKG
&&
.MARINE...
Issued at 1104 AM EST Sun Dec 3 2017
Will upgrade the gale watch to a warning starting 5 AM Monday
morning. South winds will ramp up by then to 35 knots or greater.
This will be a long duration event, lasting into early Wednesday
morning. We even approach storm force winds later Monday into
Monday night.
&&
.HYDROLOGY...
Issued at 1158 AM EST Sat Dec 2 2017
There is very little change in the going forecast. Precipitation
is expected to hold off until late Monday. No flooding is forecast
through the next fews days, as most rivers are slowly returning to
normal streamflows. Only a couple of locations remain elevated.
The upcoming week will feature two relative max areas for precip.
One will remain well off to the south over the Tennessee Valley,
where 7-day totals could exceed 2 inches. The other will be closer
to home, distributed over the Northern Great Lakes, also
accumulating around the 2 inch benchmark. Southwest Michigan is
conveniently between these maxima with totals generally in the
0.50-1.00 range through Friday night.
The majority of the moisture will fall in the form of rain Monday
night into Tuesday. Much colder air will race in from the north,
resulting in lake effect snow for the second half of the week.
Therefore, the earlier round of moisture will be the primary
feedback for streams and rivers. Most rises will come through mid
and late week. Snowfall through the second half of the week is
likely to have little or no contribution to rivers. Fortunately,
rivers that are currently elevated across Souther Lower Michigan,
may avoid the 1 inch amounts that will may fall north of I-96.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Gale Warning from 5 AM Monday to 4 AM EST Wednesday for
LMZ844>849.
&&
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...Laurens
AVIATION...MJS
HYDROLOGY...JAM
MARINE...JKHazardous weather outlook, Dec 3, 10:53 AM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 1053 AM EST Sun Dec 3 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1053 AM EST Sun Dec 3 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds may top 40 mph at times from Monday into Tuesday possibly leading to scattered power outages. The strongest winds are expected Monday night. A few thunderstorms are possible Monday afternoon into Monday night. Strong wind gusts are the main threat with these storms. Lake effect snow showers are expected from Tuesday night right through Saturday. Hazardous travel conditions are possible during this time frame, especially towards Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-040915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1053 AM EST Sun Dec 3 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be on the increase tonight with gale force winds possible as early as daybreak on Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gale force winds are expected from Monday into Tuesday. Winds have the potential to reach storm force Monday night. Beach erosion and flooding of low lying areas are a possibility along the lakeshore. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MJS/DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 3:12 AM EST | Freezing Fog Advisory | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 6 hr |
| Dec 3, 3:17 AM EST | Gale Watch | GRR | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.